Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 103, NWS Memphis, TN

May 30, 2015Dyer County, Gibson County, Obion County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at May 30, 2015, 12:37 PM CDT for Dyer County, Gibson County, Obion County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2015, 12:37 PM CDT (17:37 UTC)
Expired
May 30, 2015, 1:15 PM CDT
In force
38 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dyer County, TN, Gibson County, TN, Obion County, TN

The radar

The Paducah radar (KPAH), 106 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 5.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 75 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
75 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

855 
WUUS54 KMEG 301737
SVRMEG
TNC045-053-131-301815-
/O.NEW.KMEG.SV.W.0103.150530T1737Z-150530T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1237 PM CDT SAT MAY 30 2015

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN OBION COUNTY IN WEST TENNESSEE...
  NORTHWESTERN GIBSON COUNTY IN WEST TENNESSEE...
  NORTHEASTERN DYER COUNTY IN WEST TENNESSEE...

* UNTIL 115 PM CDT

* AT 1237 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  DYERSBURG...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DYERSBURG...NEWBERN...DYER...KENTON...RUTHERFORD...OBION...
  BRADLEYTOWN...CLOVERDALE...TRIMBLE...YORKVILLE...EDGEWOOD...LANE...
  JENKINSVILLE...ROHOBOTH...TYSON STORE...POPLAR RIDGE...MAXEY...
  BOGOTA...TEMPLETON AND ROELLEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3629 8896 3607 8896 3598 8948 3622 8948
TIME...MOT...LOC 1737Z 219DEG 32KT 3613 8938 

HAIL...0.75IN
WIND...60MPH
 
$$
1 follow-up statement
150 
WWUS54 KMEG 301759
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1259 PM CDT SAT MAY 30 2015

TNC045-053-131-301815-
/O.CON.KMEG.SV.W.0103.000000T0000Z-150530T1815Z/
OBION TN-GIBSON TN-DYER TN-
1259 PM CDT SAT MAY 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR SOUTHEASTERN OBION...NORTHWESTERN GIBSON AND NORTHEASTERN DYER
COUNTIES...

AT 1259 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OBION...OR 12
MILES SOUTHEAST OF REELFOOT LAKE STATE PARK...MOVING NORTHEAST AT 35
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DYERSBURG...NEWBERN...DYER...KENTON...RUTHERFORD...OBION...
CLOVERDALE...TRIMBLE...YORKVILLE...EDGEWOOD...LANE...LOCUST GROVE...
ROHOBOTH...TYSON STORE...POPLAR RIDGE...TATUMVILLE...MAXEY...SHARPS
FERRY...CHURCHTON AND TILGHMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3629 8896 3607 8896 3600 8937 3623 8937
TIME...MOT...LOC 1759Z 219DEG 32KT 3629 8922 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 8:50 AM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, May 30, 8:50 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
850 AM CDT SAT MAY 30 2015

.UPDATE...
UPDATED FOR A SLIGHT REDUCTION OF POPS IN THE DELTA THIS MORNING.

&&

.DISCUSSION...

WATER VAPOR IMAGERY SHOWING MCV ROTATING NORTHEASTWARD ACROSS
ARKANSAS THIS MORNING...WITH RADAR INDICATING A BETTER
CONCENTRATION OF MEASURABLE RAINFALL NEAR THE CENTER AND AN ILL-
DEFINED DRY SLOT ROTATING UP ALONG THE SOUTHWEST DELTA COUNTIES.
HAVE REDUCED POPS IN THIS LATTER REGION TO INCLUDE THE MEMPHIS
METRO THROUGH NOON. AFTER WHICH...THE BRUNT OF THE STORMS WILL RUN
EAST OF A UNION CITY TENNESSEE...TO AN OXFORD MISSISSIPPI
LINE...WITH THE BEST THREAT FOR A SEVERE STORM RUNNING ACROSS THE
NORTHEAST COUNTIES ALONG THE LOWER TENNESSEE RIVER VALLEY.

THE REMAINDER OF THE MORNING FORECAST APPEARS TO BE ON TRACK.

JAB

&&

.PREV DISCUSSION... /ISSUED 616 AM CDT SAT MAY 30 2015/

DISCUSSION... /ISSUED 424 AM CDT SAT MAY 30 2015/

EARLY MORNING GOES WATER VAPOR IMAGERY SHOWED A WELL DEFINED
UPPER LEVEL SHORTWAVE CENTERED JUST SOUTH OF FORT SMITH
AR...MOVING EAST. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WERE
SPREADING NORTHEAST THROUGH EASTERN AR AHEAD OF THIS FEATURE.

SHOWERS AND THUNDERSTORMS WILL LIKELY SPREAD EAST THROUGH MOST OF
THE MIDSOUTH THIS MORNING. 07Z HRRR MODEL SHOWS BEST RAIN CHANCES
SHIFTING TO NORTHEAST MS AND AREAS OF WEST TN NEAR THE TN RIVER BY
MIDAFTERNOON. A FEW WRAP AROUND SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE FURTHER WEST...ALONG AND BEHIND A SURFACE COLD FRONT. ANY
WRAP AROUND SHOWERS SHOULD DISSIPATE THIS EVENING... AS THE
SHORTWAVE LIFTS OUT AND DAYTIME HEATING ENDS.

A SECONDARY SHORTWAVE WILL DROP FROM THE OZARKS INTO THE MIDSOUTH
ON SUNDAY...WITH NORTHEAST MS BEST POSITIONED TO RECEIVE
MEASURABLE RAINFALL. THIS SECONDARY SHORTWAVE WILL EXIT SUNDAY
EVENING... LEAVING DRIER DEEP NORTHWEST FLOW PREVAILING OVER ALL
OF THE MIDSOUTH BY SUNDAY NIGHT.

THE MONDAY THROUGH WEDNESDAY PERIODS APPEAR DRIER THAN EARLIER
FORECAST...WITH WEAKENING NORTHWEST FLOW ALOFT GIVING WAY TO
AN ENCROACHING UPPER LEVEL RIDGE FROM THE SOUTHERN PLAINS.  THE
GFS AND ECMWF MODELS CONTINUE TO SHOW DIFFERING SOLUTIONS TO A
DEVELOPING CUTOFF LOW OVER THE SOUTHEAST STATES. NEITHER MODEL
RETROGRADES THE UPPER LOW SUFFICIENTLY TO BRING APPRECIABLE RAIN
CHANCES TO THE MIDSOUTH UNTIL LATER IN THE WEEK...AND ONLY THE GFS
SHOWS THIS SCENARIO. IF THE ECMWF VERIFIES...WE MAY SEE LOWER 90S
OVER MUCH OF THE MIDSOUTH LATE IN THE WEEK. FOR NOW...HAVE KEPT
THE EXTENDED FORECAST HIGHS NEAR THE MODEL ENSEMBLE AVERAGE...BUT
THERE MAY BE A WARMER TREND DEVELOPING FOR LATER NEXT WEEK.

PWB

&&

.AVIATION...

12Z TAF SET

SCATTERED TO NUMEROUS SHRAS/TSRAS WILL OCCUR TODAY ACROSS THE
MIDSOUTH AHEAD OF A COLD FRONT. VSBYS AND CIGS WILL BE REDUCED IN
THE HEAVIER CONVECTION. AFTER 00Z...EXPECT THE FRONT TO BE LOCATED
ROUGHLY NEAR THE MS/TN BORDER THUS REDEVELOPMENT OF CONVECTION MAY
OCCUR DURING THE EVENING ALONG AND AHEAD OF THE FRONT. WENT AHEAD
AND KEPT VCTS WORDING THROUGH ENTIRE TAF PERIOD AT KTUP. AT KMEM
ENDED THREAT AT 9Z. POST-FRONTAL MVFR CIGS...POSSIBLY LOWER...WILL
IMPACT KJBR...KMKL AND KMEM AFTER 8-9Z. GUSTY SSW WINDS EXPECTED
TODAY AHEAD OF FRONT. WINDS WILL BECOME NW AT 5-8 KTS BEHIND
FRONT.

KRM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 30, 3:27 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
327 AM CDT SAT MAY 30 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-311015-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
327 AM CDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS OVER MOST OF THE
MIDSOUTH TODAY. MOST THUNDERSTORMS WILL REMAIN BELOW SEVERE
LIMITS...BUT WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...
SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE OVER NORTHEAST
MISSISSIPPI ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

PWB

In the hours before

Special weather statement, May 30, 10:37 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1037 AM CDT SAT MAY 30 2015

ARZ028-301615-
MISSISSIPPI AR-
1037 AM CDT SAT MAY 30 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 1115 AM CDT FOR...

NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...

AT 1034 AM CDT...A THUNDERSTORM WITH WEAK ROTATION WAS LOCATED OVER
KEISER...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL BE MONITORED
CLOSELY FOR POSSIBLE WARNINGS IF THE ROTATION STRENGTHENS.

PEOPLE IN NORTHWESTERN MISSISSIPPI COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3600 8973 3597 8972 3590 8964 3588 8967
      3591 8971 3590 8976 3586 8977 3584 8971
      3581 8975 3581 8978 3576 8982 3574 8988
      3576 8991 3573 8996 3569 8996 3566 8993
      3552 9009 3564 9026 3600 8994
TIME...MOT...LOC 1534Z 220DEG 30KT 3565 9011
Special weather statement, May 30, 11:30 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1130 AM CDT SAT MAY 30 2015

MSZ005-006-TNZ091-092-301715-
TISHOMINGO MS-ALCORN MS-MCNAIRY TN-HARDIN TN-
1130 AM CDT SAT MAY 30 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 1215 PM CDT FOR...

NORTHERN TISHOMINGO COUNTY IN NORTHEASTERN MISSISSIPPI...
EASTERN ALCORN COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
SOUTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...

AT 1130 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR GLEN...OR 16 MILES
NORTHWEST OF IUKA...MOVING NORTHEAST AT 30 MPH.

PEOPLE IN NORTHERN TISHOMINGO...EASTERN ALCORN...SOUTHEASTERN MCNAIRY
AND SOUTHERN HARDIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3501 8799 3501 8820 3492 8816 3489 8810
      3485 8810 3472 8831 3472 8833 3476 8835
      3476 8863 3514 8850 3513 8799
TIME...MOT...LOC 1630Z 238DEG 27KT 3490 8846
Special weather statement, May 30, 12:03 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1203 PM CDT SAT MAY 30 2015

MOZ115-TNZ001-002-019-301745-
PEMISCOT MO-DYER TN-LAKE TN-OBION TN-
1203 PM CDT SAT MAY 30 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 1245 PM CDT FOR...

NORTHEASTERN PEMISCOT COUNTY IN SOUTHEASTERN MISSOURI...
NORTHERN DYER COUNTY IN NORTHWEST TENNESSEE...
LAKE COUNTY IN NORTHWEST TENNESSEE...
OBION COUNTY IN NORTHWEST TENNESSEE...

AT 1203 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40
MPH WAS LOCATED NEAR MISTON...OR NEAR CARUTHERSVILLE...MOVING
NORTHEAST AT 55 MPH.

PEOPLE IN NORTHEASTERN PEMISCOT...NORTHERN DYER...LAKE AND OBION
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3650 8888 3640 8887 3641 8895 3622 8896
      3620 8902 3620 8915 3616 8916 3601 8965
      3640 8963 3640 8959 3634 8955 3637 8951
      3642 8954 3650 8954 3650 8949 3647 8949
      3646 8946 3650 8942 3651 8931
TIME...MOT...LOC 1703Z 240DEG 49KT 3617 8957

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 12:03 PM CDTSpecial Weather StatementMEGLake, Obion42 min
May 30, 12:33 PM CDTSevere Thunderstorm WarningMEGLake, Obion, Weakley42 min
May 30, 12:39 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Haywood, Lauderdale, Tipton51 min
May 30, 1:06 PM CDTSpecial Weather StatementMEGCarroll, Crockett, Gibson, Henry, Weakley39 min
May 30, 1:13 PM CDTSevere Thunderstorm WarningMEGCrockett, Gibson, Haywood, Madison47 min
May 30, 1:26 PM CDTSpecial Weather StatementMEGChester, Henderson, McNairy49 min
May 30, 1:44 PM CDTSevere Thunderstorm WarningMEGCarroll, Gibson, Henry, Weakley46 min
May 30, 1:47 PM CDTSpecial Weather StatementMEGWeakley43 min
May 30, 1:50 PM CDTSpecial Weather StatementMEGMadison40 min
May 30, 2:16 PM CDTSevere Thunderstorm WarningMEGHenry, Weakley59 min
May 30, 2:25 PM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Gibson, Henderson, Madison, Weakley50 min
May 30, 3:11 PM CDTSpecial Weather StatementMEGCarroll, Henry49 min
May 30, 3:19 PM CDTSpecial Weather StatementMEGMadison41 min
May 30, 3:29 PM CDTFlash Flood WarningMEGCarroll, Gibson, Henderson, Madison2 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.